Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 24, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 17, 2021, 1:54 PM MST. It took effect at Dec 18, 2021, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 1:54 PM MST (20:54 UTC)
- In effect from
- Dec 18, 2021, 6:00 AM MST
- Expired
- Dec 18, 2021, 3:09 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
218 WWUS75 KTFX 172054 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 154 PM MST Fri Dec 17 2021 MTZ009-010-048-181200- /O.NEW.KTFX.HW.A.0024.211218T1300Z-211219T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 154 PM MST Fri Dec 17 2021 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Saturday morning through late Saturday night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing snow may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Ludwig
1 follow-up statement
754 WWUS75 KTFX 181009 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 309 AM MST Sat Dec 18 2021 MTZ010-181115- /O.CAN.KTFX.HW.A.0024.211218T1300Z-211219T1200Z/ Eastern Glacier- Including the following locations: Cut Bank 309 AM MST Sat Dec 18 2021 $$ MTZ009-048-182300- /O.UPG.KTFX.HW.A.0024.211218T1300Z-211219T1200Z/ /O.NEW.KTFX.HW.W.0020.211218T1300Z-211219T1600Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, and Augusta 309 AM MST Sat Dec 18 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...The Rocky Mountain Front. * WHEN...Until 9 AM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing snow will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ mpj
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 17, 10:50 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 17, 10:50 AM MST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1050 AM MST Fri Dec 17 2021 ...Aviation section updated... .SYNOPSIS... A cold front passing through the region from north to south has left much of the region with cold temperatures this morning. Any remaining snow will end across the region this morning. Below average temperatures will remain today, before warming closer to normal Saturday in most areas. Winds will be gusty at times Saturday, especially along the Rocky Mountain Front. && .UPDATE... Arctic air has spread across the plains in the wake of a cold front that moved through the area overnight. Expect high temperatures to only reach the single digits across most of the plains, though the southwestern valleys should still reach into the low 20s. Ludwig && .AVIATION... 1050 AM MST Fri Dec 17 2021 (17/18Z TAF period) Skies will continue to clear out this morning as high pressure slides in from the north. Expect generally light winds today under these clear skies. Winds will begin to pick up overnight tonight/early tomorrow morning as warmer air returns. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 438 AM MST Fri Dec 17 2021/ Today and Saturday... A strong cold front that originated in Canada is diving through Southwest Montana this morning. Gusty winds and cold temperatures behind the front have left much of Central and North-central Montana with wind chill temperatures as low as -30 F this morning. There have been no changes to existing Wind Chill Advisories. Cold air will remain in place today, especially across the plains of Central and North-central Montana. High temperatures today are expected to be in the ballpark of 20 to 30 degrees below average for this time of the year. Any remaining snow associated with the frontal passage will end from north to south across the region, ending completely by late morning. Temperatures tonight are expected to be cold once again, especially along the Hi-Line, where a Wind Chill advisory remains in effect until 5 AM Saturday. A southwest wind will then develop Saturday, pushing the front responsible for the cold temperatures across the region northeastward. High temperatures will largely return to near normal as a result of the front moving back northeastward Saturday. Confidence is not high that the warm up will make it all the way to Hill and Blaine Counties Saturday, however. Winds will be gusty at times Saturday into Saturday night along the Rocky Mountain Front, but do not require any highlights at this time. Sunday and Monday... The warmup across the region is expected to be brief. Temperatures ahead of the front will be near to slightly above average Sunday. The front that shifted northeastward Saturday returns southward across the region late Sunday. Temperatures Sunday night and Monday will be below average across Central and North- central Montana behind the front. Cold air in place near the surface, paired with moist westerly flow aloft will allow for snow to develop over portions of Central and North- central Montana Sunday night into Monday. An inch or two of accumulation is possible over the plains, with higher amounts possible across the mountains of Central Montana and along the Continental Divide. Highlights for this system may be necessary with future forecast updates. Tuesday through Friday... Ensemble guidance suggests a ridge of high pressure will persist in some capacity over the central/west-central U.S during this period. Paired with troughing off the West Coast, this will allow for generally zonal flow aloft to persist through the period. Shortwaves traversing the primarily zonal flow aloft will allow for slight chances at precipitation through the period, focused primarily along the Continental Divide. Temperatures will trend warmer through Wednesday, settling close to normal through the remainder of the week. -AM && .PRELIMINARY POINT TEMPS/POPS... GTF 8 3 37 27 / 0 0 0 0 CTB 6 -1 35 18 / 0 0 0 20 HLN 19 6 33 24 / 10 0 0 10 BZN 18 2 32 18 / 20 0 0 0 WYS 18 -2 21 7 / 20 0 0 10 DLN 22 6 30 17 / 10 0 0 10 HVR 4 -12 36 18 / 0 0 0 10 LWT 4 -3 37 27 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon MST today Cascade...Chouteau... Eastern Teton...Fergus...Judith Basin...Meagher...Southern Rocky Mountain Front. Wind Chill Advisory until 5 AM MST Saturday Blaine...Eastern Glacier...Eastern Pondera...Hill...Liberty...Northern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Dec 17, 11:29 AM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1129 AM MST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 WSW BIG SKY 45.24N 111.41W
12/17/2021 M3.3 INCH MADISON MT MESONET
MESONET STATION YCBAS YELLOWSTONE CLUB BASE
- AVALANCHE.
&&Local storm report, Dec 17, 11:32 AM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1132 AM MST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 WNW MARYSVILLE 46.75N 112.31W
12/17/2021 M5.0 INCH LEWIS AND CLARK MT PUBLIC
CORRECTS PREVIOUS HEAVY SNOW REPORT FROM 1
WNW MARYSVILLE. SNOWFALL OVER THE PAST
24HRS.
&&
MOLDANLocal storm report, Dec 17, 11:33 AM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1133 AM MST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW 4 WNW BIG SKY 45.28N 111.42W
12/17/2021 M3.0 INCH MADISON MT PUBLIC
CORRECTS PREVIOUS HEAVY SNOW REPORT FROM 4
WNW BIG SKY. SNOWFALL OVER THE PAST 24HRS.
&&
MOLDANLocal storm report, Dec 17, 11:34 AM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1134 AM MST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM SNOW 23 SW DUPUYER 47.93N 112.81W
12/17/2021 M3.0 INCH TETON MT PUBLIC
CORRECTS PREVIOUS HEAVY SNOW REPORT FROM 23
SW DUPUYER. SNOWFALL OVER THE PAST 24HRS.
&&
MOLDANLocal storm report, Dec 17, 11:35 AM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1135 AM MST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 S JOPLIN 48.51N 110.78W
12/17/2021 M3.0 INCH LIBERTY MT COCORAHS
COCORAHS STATION MT-LY-20 JOPLIN 3.6 S.
0700 AM SNOW 4 W LOMA 47.95N 110.58W
12/17/2021 M2.4 INCH CHOUTEAU MT CO-OP OBSERVER
CO-OP OBSERVER STATION LOMM8 LOMA 1 WNW
COOP.
0703 AM SNOW 20 S INVERNESS 48.28N 110.60W
12/17/2021 M2.5 INCH CHOUTEAU MT CO-OP OBSERVER
CO-OP OBSERVER STATION RYDM8 RUDYARD 19S
COOP.
0800 AM SNOW 21 NE THE KNEES 48.20N 110.91W
12/17/2021 M2.8 INCH LIBERTY MT COCORAHS
COCORAHS STATION MT-LY-6 CHESTER 21.5 S.
0800 AM SNOW FORT BENTON 47.83N 110.66W
12/17/2021 M1.5 INCH CHOUTEAU MT CO-OP OBSERVER
CO-OP OBSERVER STATION FTBM8 FORT BENTON
COOP.
1000 AM SNOW 2 NNW HELENA 46.62N 112.04W
12/17/2021 M1.1 INCH LEWIS AND CLARK MT COCORAHS
COCORAHS STATION MT-LC-14 2 NW HELENA
COCORAHS.
&&Local storm report, Dec 17, 11:38 AM MST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1138 AM MST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW BOULDER 46.24N 112.11W
12/17/2021 M1.8 INCH JEFFERSON MT COCORAHS
COCORAHS STATION MT-JF-1 BOULDER 0.3 E
COCORAHS.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 1:54 PM MST | Winter Storm Watch | TFX | 13 hr |
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.